MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that the power cable on the cell dyn ruby analyzer suddenly caught fire.The power cord and the celeron computer assembly were replaced.There was no visible damage to the instrument, lab and to any personnel.No report of injuries/exposure or impact to user safety and no impact to analytical patient results.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that the power cable on the cell dyn ruby analyzer suddenly caught fire.The power cord and the celeron computer assembly were replaced.There was no visible damage to the instrument, lab and to any personnel.No report of injuries/exposure or impact to user safety and no impact to analytical patient results.Update: the burning of cord was caused by the splashing of liquid waste from loose liquid waste tubing.The loose waste tubing was immediately fixed and the burnt power cord was replaced using a non-abbott power cord.The cable that burned was a non-abbott cable and was replaced with another non-abbott cable.
 
Additional Manufacturer Narrative
Additional information added to b5.The cell-dyn ruby, serial number: (b)(6) was evaluated.The distributor service representative indicated a loose waste tubing from the analyzer splashed liquid onto the power cord, which caused the power cord to burn.The customer was using a non-abbott power cord.As the instrument is owned by a dealer, the dealer replaced the power cord and the instrument was returned to normal operation after the part was replaced.A review of the instrument service history was performed and found no contributing factor on or around the date of the event.There have been no further documented occurrences of fire or burnt components after on-site servicing was performed.A complaint search was performed and no additional complaints were identified associated with this issue of a loose and leaking/splashing waste tubing, tubing, tygon,.125 inch id,.250 inch od, r-3603, blk stripe, contributing to a smoke/fire/burning incident.A review of tracking and trending did not identify any trends involving replacements of the tubing, tygon,.125 inch id,.250 inch od, r-3603, blk stripe.Manufacturing documentation was reviewed and did not identify any non-conformance's associated with the complaint issue.Additionally, labeling was reviewed and was found to adequately address the customer issue.Based on the investigation, no systemic issue or deficiency was identified.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20280034
Report Number2919069-2024-00054
Device Sequence Number12626050
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown